Psycho-Babble Medication Thread 839662

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Moclobemide...big mistake (?)

Posted by West on July 14, 2008, at 12:01:27

I have been through the SSRI ghost train and come out the other side. Like many others, these served only to cast a thick fog over my disorder, not addressing the areas in which i am lacking, nor bringing me any closer to achieving real, equatable, life success. In fact i must say if anything the opposite happened- I spent two years getting married to myself- little flat, knife set, pots and pans, nice television - sounds like bliss doesn't it? I have been in and out of universities with not a single year under my belt which is an ongoing source of shame which even now makes me cringe.

However, my point is really that i haven't found anything helpful enough to send me up: make me sufficiently buoyant to see a year through or to be consistently comfortable in the company of others. blah blah blah i know, all familiar stuff. Recent wound salting has included one psychiatric professional dismissing me with little more than the suggestion that I make more of myself and reengage with my life, Thank you, sweet prince, for the eye opener. A thousand thanks and all the camels in Hadhramaut be yours.

One favourable twist exists- my mother was at school with someone who is married to a psychiatrist (a reliable one) who has seen me and was in no hesitation to diagnose me, contacting my GP the following day with instructions to write me a prescription for moclobemide. We discussed medicines, as i suspect is routine in the UK, after the trial of SSRIs (i took escitalopram , fluoxetine and sertraline) recommended options are loefipramine (Sp?), venlafaxine, mirtazapine or moclobemide on an agitated/retarded/anxious delete as applicable basis. I plumped for 'neither activating nor sedating moclobemide. It's been 5 days and i'm feeling worse than ever, this seems very common on this board as far as i can tell. 300mg seems like a low a dose. Licensing guidelines in the uk seem not to take it above this, but i have read people here are taking it up to 1200mg. I am ranting unjustly because i haven't broken this one in properly yet and given it the time it needs to start working properly i know, but i am tenser, ruder, moodier, more miserable than is normal even for my naturally poor state of being. I feel as if someone's taking the negative side of the scale and charged the crap out of it so i snap at the littlest things, going downstairs for a cup of tea, bringing it up, is a soul-wrenching effort. Is any of this normal? Is it telling me something? I really don't want to take another 4 weeks for the washout before starting a classical MAOI either.

I am late in all my deadlines for the current academic year and the exam board has pushed my submission date for the outstanding 4 modules to the 8th August, requiring me to do 4 months of work in 30 days. So that isn't particularly cool either.


I'd be extremely grateful to hear all, or just some if you prefer, of your experiences with Moclobemide though.

West

 

Re: Moclobemide...big mistake (?)

Posted by bleauberry on July 14, 2008, at 15:48:46

In reply to Moclobemide...big mistake (?), posted by West on July 14, 2008, at 12:01:27

No lengthy experience here. I tried moclobemide for one day. A few hours after dosing I could feel myself sinking into the deepest darkest pit. It scared me real bad. I mean, if someone has to descend to the depths of hell, where truly someone would be suicidal or should be in a hospital, in order for a med to magically turn around and feel good, well, I have lots of endurance but not enough to do that. One day was enough.

Literature looks great though. I mean, if you go to pubmed and look at all the abstracts on this med, it looks good.

 

Re: Moclobemide...big mistake (?)

Posted by Justherself54 on July 14, 2008, at 18:31:35

In reply to Re: Moclobemide...big mistake (?), posted by bleauberry on July 14, 2008, at 15:48:46

Didn't take it long enough to know if it was going to work as I broke out in a rash. I had a failed trial with Nardil and am now on Parnate and am doing so-so. Not a good med for being social, but pretty darn good for getting tasks done. My pdoc says moclobemide doesn't have a great success rate although he has a couple of patients on it and they are doing well..

 

Re: Moclobemide...big mistake (?)

Posted by Amigan on July 15, 2008, at 22:02:06

In reply to Re: Moclobemide...big mistake (?), posted by bleauberry on July 14, 2008, at 15:48:46

> No lengthy experience here. I tried moclobemide for one day. A few hours after dosing I could feel myself sinking into the deepest darkest pit.

That's exactly how i felt when i started taking it. This first-time reaction happens with other ADs too. It will subside after the first week. It still increase my anxiety a lot, though. Specially at low dosage. At higher dosage, it is less anxiogenic.

 

Re: Moclobemide...big mistake (?) West

Posted by Marty on July 17, 2008, at 17:35:14

In reply to Moclobemide...big mistake (?), posted by West on July 14, 2008, at 12:01:27


Moclobemide was hell for me. VERY depressed and very anxious. Anxiety persist many weeks after I stopped it. Was one of the worst AD for me.

Not good for many people.

YMMV
/\/\arty


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.